Cycles in the de rham cohomology of abelian varieties over number fields

Yunqing Tang

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


In his 1982 paper, Ogus defined a class of cycles in the de Rham cohomology of smooth proper varieties over number fields. This notion is a crystalline analogue of -adic Tate cycles. In the case of abelian varieties, this class includes all the Hodge cycles by the work of Deligne, Ogus, and Blasius. Ogus predicted that such cycles coincide with Hodge cycles for abelian varieties. In this paper, we confirm Ogus’ prediction for some families of abelian varieties. These families include geometrically simple abelian varieties of prime dimension that have non-trivial endomorphism ring. The proof uses a crystalline analogue of Faltings’ isogeny theorem due to Bost and the known cases of the Mumford–Tate conjecture.

Original languageEnglish (US)
Pages (from-to)850-882
Number of pages33
JournalCompositio Mathematica
Issue number4
StatePublished - 2018

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


  • Absolute tate cycles
  • Algebraization theorems
  • Hodge cycles
  • Mumford–Tate conjecture


Dive into the research topics of 'Cycles in the de rham cohomology of abelian varieties over number fields'. Together they form a unique fingerprint.

Cite this